MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the arteriovenous (av) fistula artery using swiftpac coils (swiftpac), penumbra coil 400s, pac400 coils, non-penumbra coils, a microcatheter, and a guidewire.During the procedure, the physician successfully placed two non-penumbra coils, two swifttpac coils, two penumbra coil 400s, and three pac400 coils into the target location.While advancing the next swiftpac, the swiftpac unintentionally detached within the microcatheter.The microcatheter containing the detached swiftpac was removed.The swiftpac was removed from the microcatheter outside the patient.The procedure was completed using a non-penumbra coil and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coils (swiftpac) confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was intact but showed sign of compression, the pull wire was slightly retracted inside the pusher assembly distal tip, the embolization coil was detached and not returned for evaluation.If the swiftpac is manipulated against resistance, damage to the pet lock may occur causing the pull wire to retract and embolization coil to detach.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed kinks on the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24476724
Report Number3005168196-2026-00059
Device Sequence Number18699661
Product Code HCG
UDI-Device Identifier00815948029545
UDI-Public00815948029545
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC10
Device Lot NumberF00018407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale